Diabetes

Question
Posted by: John Pieters | 2012/02/18

Q.

SWOLLEN LEGS/FEET

At 77 years old. Diabetic and hypertensive - slightly overweight with NO FAT on lower body and legs I find my legs and feet suffer from a swellng which I assume is due to water retension.

Is this a normal condition with diabetes? Or is there another reason for this.

Please email reply.

Thank you
John

Expert's Reply

A.

Diabetes expert

Dear John

Leg swelling in patients with diabetes can happen for a few reasons. One is that you are on hypertensive medication that can cause it, like for instance amlodipine (goes under various names). A second reason is that maybe the kidneys have been affected, and this can be checked with a blood and urine test . A third reason is that the heart may be affected and this again can be checked for by a blood test coupled with an ultrasound of the heart. I Suggest a good assessment by doctor with appropriate tests.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Diabetes Expert | 2012/02/29

Dear John

Leg swelling in patients with diabetes can happen for a few reasons. One is that you are on hypertensive medication that can cause it, like for instance amlodipine (goes under various names). A second reason is that maybe the kidneys have been affected, and this can be checked with a blood and urine test . A third reason is that the heart may be affected and this again can be checked for by a blood test coupled with an ultrasound of the heart. I Suggest a good assessment by doctor with appropriate tests.

Reply to Diabetes Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.